MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Reported per clinical trial dvl-he-020: on (b)(6) 2017, subject patient underwent an open multiple recurrent midline incisional hernia repair procedure.A bard/davol phasix st mesh, was placed in sandwich fashion intra-peritoneally and sutured.Closure of upper portion of fascia was limited due to some of the hernia sac.Full skin closure was achieved using staples.The subject patient was discharged from the hospital on (b)(6) 2017.On (b)(6) 2017, subject patient was diagnosed with seroma and underwent an ultrasound-guided needle aspiration of the seroma, were 190ml of yellow serous fluid was aspirated and the patient tolerated well.Per the study clinician, the reported adverse event has been assessed as moderate, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.On (b)(6) 2018, subject patient was diagnosed with a mesh infection, surgical site infection (ssi) with purulent drainage; abdominal wall abscess and enterocutaneous fistula.The patient was treated with intravenous and oral antibiotics.The patient underwent surgery for extensive lysis of adhesions, small bowel resection, anastomosis, drainage of abdominal wall abscess, wound vac placement and mesh explantation.The patient was discharged to home on (b)(6) 2018.Per the study clinician: the reported adverse event of mesh infection has been assessed as severe, definitely related to the study device and to the index procedure.The outcome for this ae is reported as resolved.The reported adverse event of abdominal wall abscess has been assessed as moderate, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as not recovered/not resolved.The reported adverse event of enterocutaneous fistula has been assessed as moderate, definitely related to the study device and to the index procedure.The outcome for this ae is reported as not recovered/not resolved.
 
Additional Manufacturer Narrative
As reported, post-implant of the phasix st mesh, the patient diagnosed with mesh infection, ssi, abdominal wall abscess, enterocutaneous fistula and underwent surgery for mesh explant and antibiotic treatment.The clinician has assessed the patient¿s postoperative course of mesh infection & enterocutaneous fistula being ¿definitely¿ related to the study device and definitely related to the procedure and the abdominal wall abscess as being ¿possibly¿ related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.Infection and fistula are known inherent risks of surgery.The instructions-for-use (ifu) supplied with the device lists infection and fistula as possible complications.The warnings section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." this mdr represent the aes of mesh infection, ssi, abdominal wall abscess and enterocutaneous fistula.An additional mdr was submitted to represent the ae of seroma.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14489782
Report Number1213643-2022-00315
Device Sequence Number17473304
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number1202025
Device Lot NumberHUAY2453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight98 KG